MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F STR 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F STR 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451401V5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot# 17865979 presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 4f straight (str) 65cm 5 side holes (sh) tempo diagnostic catheter was inserted over a non-cordis guidewire (gw) into the lumen; insertion has been described as very smooth, however, when angiogram was performed, a foreign body was detected in the tibial-fibular trunk.Therefore, an unknown 4f catheter sheath introducer (csi) was exchanged for an unknown 5f csi to facilitate the use of a snare to retrieve the foreign body, which has been conducted successfully.Outside the patient¿s, it could be clearly seen, that the foreign body was the tip (ca.3cm of the distal end) of the tempo diagnostic catheter.It was reported that the edge was very sharp and looked like it was cut by a scalpel.Procedure was completed successfully.Complaint did not cause any patient injury.No prolonged hospital stay.The patient recovered the intended procedure was for a left lower extremity (stenosis in posterior tibial artery).The target lesion was posterior tibial artery.The lesion was severely calcified.There was no vessel tortuosity.There was little vessel angulation.There was 70% of stenosis.The target site was not bifurcating, mild posterior tibial artery.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was prepped as per instructions for use (ifu).The device was stored per the ifu.The device was not exposed to temperatures above 54c(130f).The device was not exposed to organic solvents.There were no abnormalities noted when device was removed from package.There were no abnormalities or difficulties noted during prepping the device.The device was not inserted through a stopcock instead of a hemostatic vale, the device (dx catheter) was inserted over the guidewire only, no sheath was in place at that time.There was no resistance met while advancing the device or while advancing the device over the guidewire.No excessive torquing was required.The device did not kink in the area of separation.No resistance was met when withdrawing the device, very smooth withdrawal was noted.The device was not resterilized.The patient was very obese and had a peripheral artery disease (pad) stage iv.After successful antegrade puncture of the common femoral artery (cfa), a non-cordis gw was inserted into the vessel.An insertion of a 4f unknown csi over the gw failed.The user attempted to insert an unknown dilator that also failed.After the tempo was in the lumen, the non-cordis gw was exchanged for another non-cordis gw to have more support for the insertion of the unknown 4f csi.Tempo was removed over the second non-cordis gw.The unknown 4f csi was inserted over the second non-cordis gw without any problem.Both parts of the disrupted tempo diagnostic catheter will be sent back for evaluation.
 
Additional Manufacturer Narrative
As reported, the 4f tempo diagnostic catheter was inserted over a non-cordis guidewire (gw) into the lumen; insertion has been described as very smooth.However, when angiogram was performed, a foreign body was detected in the tibial-fibular trunk.Therefore, an unknown 4f catheter sheath introducer (csi) was exchanged for an unknown 5f csi to facilitate the use of a snare to retrieve the foreign body, which has been conducted successfully.Outside of the patient, it could be clearly seen, that the foreign body was the tip (ca.3cm of the distal end) of the tempo diagnostic catheter.It was reported that the edge was very sharp and looked like it was cut by a scalpel.The procedure was completed successfully.The complaint did not cause any patient injury.No prolonged hospital stay.The patient recovered.The intended procedure was for stenosis in the left posterior tibial artery.The target lesion was the posterior tibial artery.The lesion was severely calcified.There was no vessel tortuosity.There was little vessel angulation.There was 70% of stenosis.The target site was not bifurcating, mild posterior tibial artery.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was prepped as per instructions for use (ifu).The device was stored per the ifu.The device was not exposed to temperatures above 54c(130f).The device was not exposed to organic solvents.There were no abnormalities noted when device was removed from package.There were no abnormalities or difficulties noted during prepping the device.The device was not inserted through a stopcock instead of a hemostatic vale, the device (dx catheter) was inserted over the guidewire only, no sheath was in place at that time.There was no resistance met while advancing the device or while advancing the device over the guidewire.No excessive torqueing was required.The device did not kink in the area of separation.No resistance was met when withdrawing the device, very smooth withdrawal was noted.The device was not resterilized.The patient was very obese and had a peripheral artery disease (pad) stage iv.After successful antegrade puncture of the common femoral artery (cfa), a non-cordis gw was inserted into the vessel.An insertion of a 4f unknown csi over the gw failed.The user attempted to insert an unknown dilator that also failed.After the tempo was in the lumen, the non-cordis gw was exchanged for another non-cordis gw to have more support for the insertion of the unknown 4f csi.Tempo was removed over the second non-cordis gw.The unknown 4f csi was inserted over the second non-cordis gw without any problem.One non-sterile unit of a tempo diagnostic catheter (cath tempo 4f str 65cm 5sh) was received for analysis.During the visual inspection, the brite tip was found separated, both parts were returned for evaluation.No other damages or anomalies were observed.Results showed the separated area of the body/shaft of the cath tempo 4f str 65 cm 5sh unit presented evidence of elongations.No other anomalies were observed.The elongations found on the body/shaft material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17865979 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as " brite tip/distal tip ¿ separated - in patient¿ was confirmed since a separated portion of the brite tip/distal tip was noted during visual analysis.Microscopic analysis shows that the elongations found on the brite tip/distal tip are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the cannula material was induced to a tensile force that exceeded the cannula material yield strength prior to the separation.Procedural/handling factors (catheter interaction with a scalpel) or vessel characteristics (70% stenosis, severe calcification) might have contributed to separated condition.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
CATH TEMPO 4F STR 65CM 5SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10157563
Report Number9616099-2020-03746
Device Sequence Number17091748
Product Code DQO
UDI-Device Identifier20705032007631
UDI-Public20705032007631
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number451401V5
Device Catalogue Number451401V5
Device Lot Number17865979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GW.; BENTSON GW.; UNKNOWN 4F CSI.; UNKNOWN 5F CSI.; UNKNOWN DILATOR.; AMPLATZ GW; BENTSON GW; UNKNOWN 4F CSI; UNKNOWN 5F CSI; UNKNOWN DILATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight80